if its going to ruin your holiday you could speak to your doctor about stopping it and restarting when you get back.
I have been on pramipexole slow release since January. I find I do get that tiredness and I would rather not be driving when it comes on, although I did an hour plus trip on the interstate feeling this way once. (!!)
I have dealt with it by taking my tablet in the evenings, after 9pm as I am a nightowl.
I recently upped my dosage, so am finding myself more tired than usual at nights. It hits about 2 hours after I take my tablet.
Maybe you could put off upping your dose till you come back from your holiday. Keep us posted.
Just spoke to the Parkinson's nurse and she told me to take my tablets about an hour before I go to bed. I still should double the dose on Friday as she thinks the side effects should wear off but if I still have them after another week I am to ring back. I am willing to give it a go. It is my only side effect but it has certainly put me off driving. Luckily I live only a mile from town and we have good public transport.
My wife was taking Pramipexole for a number of years. Approx two years ago I began to notice that she started to feel that people were talking about her , avoiding her etc . This was the start of paranoid behaviour , put down in the end by her Parkinsons consultant as a side effect of the Pramapexole.
It did seem to help for a few years at the start but I was not prepared for hoe things developed , it creeps up on you and you start to doubt yourself when quizzed about what`s happening by the person taking the meds. She felt that I was covering things up , that the police were following her etc. Ultimately she became aggressive and violent, completely out of her "normal" character.
She was taken off it in the end but six months later she is still not her normal self.
Whilst I`m not suggesting this will happen to you , you might want to bear it in mind.
Our family went through very difficult times, which could potentially been avoided had I realised that the drug was the likely cause.
Thanks Ossie, I will make sure my husband keeps an eye on me! Was your wife taking a large dos, I have just increased mine to 1.05 but as yet haven't seen any difference. Hopefully i will get some benefit otherwise it would not be worth taking with the risks that have been documented. Having a bit of trouble with posting on the new forum so hope this works.
My wife ended up on 4.5mg (3.15 base) once a day, on recollection I think this was ramped up over time.
She certainly didn't`t realise that the drugs may have caused those feelings , to her they were very real.
It is a great idea to warn your husband.
All the best.
Hi, I have another question about the timing of medication. I have been taking mine an hour before I go to bed as I originally suffered from extreme sleepiness. However, i think that sleepiness has passed but I do notice that my arms start to ache around 6pm and I was wondering if that was the medication wearing off or is it due to general tiredness? I was thinking perhaps it would be better to go back to taking it in the morning. I hadn't thought it was doing anything at all but maybe it is actually treating the symptoms but mainly when I am asleep. Has anyone any experience of retiming their meds?
Well, I moved mine from morning till evening months ago when I found myself being ultra tired after lunch. I try to take it 2 hours or less before I go to bed.
I can't say that I have any symptoms in the late afternoon as you describe, but can say that my typing goes to h*ck in the late evenings, due to the left hand not functioning as well.
Hello, I've been taking my Mirapexin PR at 8am since I starte,d on the advice of my PD Nurse and it seems to work fine for me. I am tired around 2pm but I think I was before too. I rest if I need to and if I have the opportunity. I have read that you can split the dose (approx 2/3 am and 1/3 early pm) if your tablets allow (because PR tabs should not be cut). This may help the daytime sleepiness and give a boost to help with evening symptoms, but I haven't tried it. A question for your PD nurse before trying I would think. Just a thought.
Hi, had a go at posting here in the early hours but it didn't seem to work! Took my meds in the morning yesterday but felt tired all day. I did perk up in the evening but when i went to bed i realised quickly that i was not going to get to sleep as my tremor was much more pronounced and i felt quite jumpy. Spent a couple of hours reading and eventually got a few hours sleep so I guess its best to go back to the original routine for now but something to discuss with the PD nurse when I see her. I still haven't felt any benefit really from the medication but I have only been on the higher dose for a couple of weeks.
Hi everyone i have now been on the higher dose of Pramipexole for quite a number of weeks but have not really seen that much improvement if any. The PD nurse thought I could go up to an even higher dose or perhaps change to another agonist. I am reluctant to keep raising the dosage but I was wondering if anyone has had experience of changing agonists and seeing a big improvement. I particularly would like to get rid of my tremor/pins and needles in my hand which I find really annoying in the evening.
I would be very concerned with constantly increasing your DA - eventually you will reach the point where your behaviour changes. I have been on three DAs, requip was quite good but prami was probably the best. personally i believe there is little point swapping between them as they do much the same.
DAs only substitute for part of dopamine, at the end of the day you have to have the real thing. Your neuro is putting it off for as long as possible because of the side-effect of dyskinesia. This is not a side-effect to be taken ;lightly. Tremor is hard to get rid off but levadopa might help or might not. On the other hand, in the long term, dyskinesia might be a lot more annoying.
its a tricky choice.
ps most DAs target the same receptors but its not impossible that requip would be more effective but there is all the trauma of coming off one and titrating up the other
Hi Turnip, i did wonder about upping the dose if i have no benefit. I have put in a call to the PD nurse as I have started to wonder about Azilect which I started immediately on diagnosis. It was a few weeks after that when my symptoms got worse that I was prescribed Pramipexole. Up until diagnosis my symptoms were mild and as Pramipexole does not seem to have any effect I have been wondering if Azilect is making my numbness in my hands and pins and needles feeling worse. I notice this is a side effect on the list! In the meantime I haven't changed drugs.
Rasagiline (Azilect) can as you say cause numbness: I developed a little in my knuckles when I started taking it, and it's taken a good few months to settle down. For me, the general increase in stability (movement and emotional) it brought me has been well worth it - but that may be different for you, of course.
Just out of curiosity, what dose of Pramipexole are you on?